Jump to content
Libra25

Libra25: advice on tapering when in tolerance

Recommended Posts

Libra25

I'm desperate for help and advice. I've been in protracted withdrawals for almost 4 years caused by Effexor. Doctors tried to cover up the withdrawls with different drugs which made it worse. I reinstated Effexor after being drug free for 6 months as the wd were unbearable (I didn't know at the time that it was to late to reinstate) I managed to stabilize a bit but it also made things worse. After the reinstatement I became hyperactive, developed akathisia and became suicidal.

I'm at 14 mg now but I've hit tolerance. I'm dreading every time I take the dose cause I start to hallucinate when the drug kicks in. Any advice of what to do would be greatly appreciated. 
Thanks in advance. 

 

Share this post


Link to post
ChessieCat
Posted (edited)

Hi Libra and welcome to SA,

 

When did the hallucinations start?

 

Are you taking any other drugs?

 

To help us out please create your drug signature.  Thank you.

 

Instructions:  Withdrawal History Signature


Account Settings – Create or Edit a signature

 

Once we have more information we will be better able to assist.

 

Edited by ChessieCat

REMINDER TO SELF:

I don't need the drug now, but my still brain does.

ADs:  25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft/sertraline; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (mild Serotonin Toxicity)

Began tapering Oct 2015  Current from 17 Oct 2020:  Pristiq 0.56 mg (compounded + liquid)

My tapering program

My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Share this post


Link to post
composter

Hi @Libra25 I’m following up with Chessie’s last post. Could you update your signature with your medication history? This helps us to get a better understanding of dosage changes so that we can help you. 
 

I’m sorry you are experiencing hallucinations when you take the drug. Perhaps you can share more about the current symptoms you experience. 

 

Here is a thread in hallucinations / sleep-state issues:
 

 


Apr 2018 - 10 mg Amitriptyline (Rx’d by neurologist for headaches & insomnia)

Jul + Aug 2018 - Reduced to 5 mg in July and then 2.5 mg in Aug (was too fast, hellish withdrawal at 2 weeks on 2.5 mg)

Sept 2018 - reinstated 10 mg Amitriptyline (emotional symptoms improved immediately, physical symptoms improved over time)

Oct 2018 - updosed to 11 mg Amitriptyline (compounded pills)

Stabilized in Apr 2019 (had 2 waves while stabilizing).

Began taper at rate of ~0.2 mg per month with liquid/dissolved taper. Current (Aug 2020) 5.3 mg.

 

Supplements: Omega-3 fish oil, Vit B12, coenzyme Q10, Hawthorn extract (for tachycardia)

Tools for insomnia/waves (as needed) : Epsom salt foot soaks, 0.5 mg Melatonin, quality time with supportive friends/family, remembering waves WILL PASS.

Lifestyle: Eat real foods, mostly plants; daily walking (30 min); track symptoms when needed on paper (adapted Glenmullen chart)

Share this post


Link to post
ChessieCat

Hi Libra,

 

It would be good if you could provide us with more information please.


REMINDER TO SELF:

I don't need the drug now, but my still brain does.

ADs:  25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft/sertraline; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (mild Serotonin Toxicity)

Began tapering Oct 2015  Current from 17 Oct 2020:  Pristiq 0.56 mg (compounded + liquid)

My tapering program

My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy